| Model Number |
64-SP-1700 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/22/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, utilizing the reform ti mis ct pedicle screw system.Upon screw insertion the tip of two polyaxial driver assembly, cannulated reform mis system (64-sp-1700), and one adjustment driver, reform mis pedicle system (64-sp-1700) broke.A ø7.5mm x 45mm reform ti modular cannulated screw (64-sp-7545) also sheared at the neck.The sheared screw was removed and replaced.No broken tips were left in the patient, but there was a 45-55 minute delay to the procedure due to the malfunctions.
Additional Manufacturer Narrative
Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 2 of 4 mdrs filed for the same event (reference 3005739886-2023-00030 / 00033).
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, utilizing the reform ti mis ct pedicle screw system.Upon screw insertion the tip of two polyaxial driver assembly, cannulated reform mis system (64-sp-1700) and one adjustment drive, reform mis pedicle system (64-sp-0601) broke.A 07.5mm x 45mm reform ti modular cannulated screw (64-sk-7545) also sheared at the neck.The sheared screw was removed and replaced.No broken tips were left in the patient, but there was a 45-55 minute delay to the procedure due to the malfunctions.
Additional Manufacturer Narrative
H3 device evaluation: the driver has the hexalobe completely sheared off.No signs of failure due to combination loading were observed.The failure is consistent with failure due to high torque application since the failure plane is normal to the driver's longitudinal axis.Crack initiation from prior high torque application cannot be ruled out as a cause for the failure observed in the given procedure.A review of the device history records (manufacturing and inspection records), and a review of failures for this lot did not bring any manufacturing related anomalies to light.The cause for the failures is undetermined but is believed to be due to high torque application.No corrective actions are being recommended.This report is number 2 of 4 mdrs filed for the same event (reference 3005739886-2023-00030-1 / 00033-1).